Analysis of Kava Side Effects Reports Concerning the Liver–Doubtful Causality

Translation to English by Lindenmaier M and Brinckmann J
31. December 2001

Analysis of hepatotoxic reactions listed by the BfArM (German Federal Institute for Drugs and Medical Devices)

Three of the known suspected cases of kava-related hepatic side effects cannot be easily negated but a conclusive correlation is not possible. In the following cases, no co-medications, or only preparations without a known hepatotoxic potential, are listed. Based on the experiences from the previously listed cases, however, it should not be assumed that no suspicious co-medications were taken. The BfArM failed to list known co-medications in more than one case, but experiences with the handling of spontaneous side effect reports show that crucial information is often not obtainable due to poor cooperation by the patient. This dilemma of every drug safety protocol agent should, however, not automatically justify the classification of ?certain causality?, as it had been expressed by the BfArM in a press release.

Complete Article Here?

Scroll to top